Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 16, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 11, 2021, 8:21 AM MST for Fremont County, Park County, Wyoming. It took effect at Dec 11, 2021, 7:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 8:21 AM MST (15:21 UTC)
- In effect from
- Dec 11, 2021, 7:00 PM MST
- Expired
- Dec 11, 2021, 1:20 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 94 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS75 KRIW 111521 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 821 AM MST Sat Dec 11 2021 WYZ002-112330- /O.EXB.KRIW.HW.W.0021.000000T0000Z-211213T0000Z/ Absaroka Mountains- 821 AM MST Sat Dec 11 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...West winds 30 to 50 mph with gusts up to 80 mph. * WHERE...Absaroka Mountains. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Mainly to transportation. Enhanced blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ015-112330- /O.EXB.KRIW.HW.W.0021.000000T0000Z-211213T0000Z/ Wind River Mountains East- 821 AM MST Sat Dec 11 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Southwest winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Wind River Mountains East. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes along South Pass and Red Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ019-020-112330- /O.EXT.KRIW.HW.W.0021.000000T0000Z-211213T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 821 AM MST Sat Dec 11 2021 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Mainly to transportation. Enhanced blowover risk risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ003-112330- /O.NEW.KRIW.HW.A.0016.211212T0200Z-211213T0000Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 821 AM MST Sat Dec 11 2021 ...HIGH WIND WATCH IN EFFECT FROM 7 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...Cody Foothills. * WHEN...From 7 PM MST this evening through Sunday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes along Highway 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ018-112330- /O.NEW.KRIW.HW.A.0016.211212T0200Z-211213T0000Z/ Lander Foothills- Including the city of Lander 821 AM MST Sat Dec 11 2021 ...HIGH WIND WATCH IN EFFECT FROM 7 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Lander Foothills. * WHEN...From 7 PM MST this evening through Sunday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/riw
1 follow-up statement
860 WWUS75 KRIW 112020 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 120 PM MST Sat Dec 11 2021 WYZ003-121300- /O.UPG.KRIW.HW.A.0016.211212T0200Z-211213T0000Z/ /O.EXB.KRIW.HW.W.0021.211212T0200Z-211213T0000Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 120 PM MST Sat Dec 11 2021 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Cody Foothills. * WHEN...From 7 PM this evening to 5 PM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes along Highway 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ018-121300- /O.UPG.KRIW.HW.A.0016.211212T0200Z-211213T0000Z/ /O.EXB.KRIW.HW.W.0021.211212T0200Z-211213T0000Z/ Lander Foothills- Including the city of Lander 120 PM MST Sat Dec 11 2021 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Lander Foothills. * WHEN...From 7 PM this evening to 5 PM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ019-020-121300- /O.CON.KRIW.HW.W.0021.000000T0000Z-211213T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 120 PM MST Sat Dec 11 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Mainly to transportation. Enhanced blowover risk risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ002-121300- /O.CON.KRIW.HW.W.0021.000000T0000Z-211213T0000Z/ Absaroka Mountains- 120 PM MST Sat Dec 11 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...West winds 30 to 50 mph with gusts up to 80 mph. * WHERE...Absaroka Mountains. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Mainly to transportation. Enhanced blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ015-121300- /O.CON.KRIW.HW.W.0021.000000T0000Z-211213T0000Z/ Wind River Mountains East- 120 PM MST Sat Dec 11 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Southwest winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Wind River Mountains East. * WHEN...Until 5 PM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes along South Pass and Red Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/riw
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 11, 4:36 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 11, 4:36 AM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Riverton WY 436 AM MST Sat Dec 11 2021 .SHORT TERM...Today through Sunday Issued at 1234 AM MST Sat Dec 11 2021 The winter system that impacted the state the past couple days has moved off to the east, with straight zonal flow taking over in its place across the region. With the westerly jet setting up across the state today, this and the tighter gradient will bring a very windy day, mainly for higher elevations and the Wind corridor across Sweetwater and Natrona Counties. Already have High Wind Warning highlights for lower elevations of central WY for today. While overall snowfall remain low for most areas the past couple days, some localized blowing snow could affect portions of Natrona County today. Strong jet continues across the state tonight into Sunday, turning slightly from the southwest for Sunday. While the sfc gradient loosens up a bit, the stronger jet aloft will keep gusty winds in the forecast for the day Sunday. Wind highlights may need to be extended into Sunday as a result. The southwest sfc flow will bring a quick warming trend, with temperatures back into the upper 30s and 40s for most lower elevations. .LONG TERM...Sunday night through Friday Issued at 117 AM MST Sat Dec 11 2021 A trough off the west coast will create a strong southwest flow across the region. This will bring in drier air for most of the forecast area, with warmer temperatures for the weekend and the start of the work week. A few minor waves moving through the flow will impact northwestern and western Wyoming with snow showers through Monday. The heaviest and most persistent snow will be in Yellowstone National Park and the Tetons. This pattern will also continue the gusty southwest winds across the southern wind corridor and the Absaroka, Wind River and Bighorn Mountains, persisting pretty much through Tuesday. Tuesday and Wednesday will see the trough and cold front finally move into the region with widespread PoPs for the area. This looks to bring snow in the northwest initially, then spreading southward across western Wyoming. This weather will then spread east of the Divide, initially as rain or a rain/snow mix, before transitioning to all snow. Gusty to strong southwest winds on Tuesday will switch to the northwest behind the front on Wednesday. This will impact the region with the movement of the trough and front, especially along the southern wind corridor and Johnson County. Temperatures will show a significant drop on Wednesday behind the front. Timing across the models is still not in complete agreement with the GFS continuing to be the slowest of the models. Thursday will see snow across western Wyoming, with Friday seeing drier weather across the board. The temperatures will stay on the cold side. && .AVIATION...For the 12Z TAFS through 12Z Sunday VFR conditions will continue for most areas through the next 24 hours, with high cirrus spreading overhead. Only lower cigs will be at KJAC, where cigs hover around 3000 feet, with -SN continuing through Sunday morning. Gusty winds will continue for KCPR/KRKS today, with KCPR noting gusts above 45kts most of today. Winds are not expected to decrease tonight or through Sunday morning. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 117 AM MST Sat Dec 11 2021 Gusty winds expected the next several days, especially along the Absarokas and across Natrona County. Some gusts around Casper could reach 60mph this afternoon and Sunday. Breezy conditions will likely continue into early next week. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 11 PM MST this evening for WYZ019-020. && SHORT TERM...Straub LONG TERM...Swanson AVIATION...LaVoie/Straub FIRE WEATHER...Straub
Hazardous weather outlook, Dec 11, 5:34 AM MST, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 534 AM MST Sat Dec 11 2021 WYZ001>020-022>030-121245- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 534 AM MST Sat Dec 11 2021 ...High Wind Warning in Effect for portions of Natrona County and central Wyoming through Saturday night... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Strong winds will occur from the Red Desert to Natrona County. Wind gusts of 50 to 60 mph will be common across this area, inn addition to the Absaroka and Wind River Mountains. Blowing snow will also be a concern in these areas, where a few inches of snow fell. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday...Light to moderate snow will continuously fall over the western and northwest mountains. Wednesday...A widespread snowfall event, with strong winds looks to impact the area from late Tuesday night into Wednesday. Thursday and Friday...Snow looks likely to continue over far western portions. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:15 PM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 30 hr |
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.